Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 4, 2024, 4:22 AM CST for Culberson County, Texas; Eddy County, New Mexico. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2024, 4:22 AM CST (10:22 UTC)
- Expired
- Mar 4, 2024, 11:23 AM CST
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4798 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS74 KMAF 041022 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 322 AM MST Mon Mar 4 2024 NMZ027-TXZ270-271-042130- /O.NEW.KMAF.HW.W.0011.240304T1022Z-240305T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 322 AM MST Mon Mar 4 2024 /422 AM CST Mon Mar 4 2024/ ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * WHAT...West winds 35 to 55 mph with gusts up to 75 mph. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...Until 5 PM MST /6 PM CST/ this afternoon. * IMPACTS...Gusty winds may blow around unsecured objects. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. && $$ Rick Hluchan
1 follow-up statement
524 WWUS74 KMAF 041723 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1023 AM MST Mon Mar 4 2024 NMZ027-TXZ270-271-041830- /O.CAN.KMAF.HW.W.0011.000000T0000Z-240305T0000Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Pine Springs, and Queen 1023 AM MST Mon Mar 4 2024 /1123 AM CST Mon Mar 4 2024/ ...HIGH WIND WARNING IS CANCELLED... Wind gusts have come down below 50 mph across the Guadalupes. While breezy winds will persist this afternoon, severe wind gusts are no longer expected. $$ DM
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 4, 2:24 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Mar 4, 2:24 AM CST, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 224 AM CST Mon Mar 4 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Tuesday afternoon) Issued at 222 AM CST Mon Mar 4 2024 After a breezy weekend winds will be less today but remain from the west. This downslope component will bring us yet another warm day with highs back into the upper 70s to near 80. Temperatures will remain above normal going into tonight before we get to a beautiful Tuesday. Winds look to remain around 10 mph or less with plenty of sun and highs in the 70s. A cold front will enter the region from the northeast late Tuesday, but will do little to affect our weather. && .LONG TERM... (Tuesday night through Sunday) Issued at 222 AM CST Mon Mar 4 2024 Pattern begins to shift heading into Wednesday as a shortwave trough approaches and moves through the area. A dryline sharpens up along the eastern border of the CWA. Rain chances begin to increase Wednesday night as the dryline retreats to the west and the shortwave ejects to the east. The timing of this is not ideal for shower and storm development with better moisture and thermodynamics staying to the east of our area. With that in mind, have tightened the gradient of PoPs for the overnight hours on Wednesday into Thursday and pulled them further east. The main upper level low swings through the area on Thursday with windy conditions taking hold across southeast New Mexico and the higher terrain. A front moves through the area on Friday and brings temperatures back below normal with highs in the 50s and 60s. Lows drop into the 30s for most heading into the weekend. Precipitation chances increase with the passage of this system, but details will continue to change over the next few days. -Stickney && .AVIATION... (06Z TAFS) Issued at 1124 PM CST Sun Mar 3 2024 VFR will prevail through the period with westerly winds becoming gusty by late morning. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 79 46 78 43 / 0 0 0 0 Carlsbad 75 45 75 45 / 0 0 0 0 Dryden 81 48 83 50 / 0 0 0 0 Fort Stockton 78 49 78 49 / 0 0 0 0 Guadalupe Pass 64 45 65 46 / 0 0 0 0 Hobbs 75 42 74 41 / 0 0 0 0 Marfa 70 38 70 40 / 0 0 0 0 Midland Intl Airport 77 47 77 44 / 0 0 0 0 Odessa 76 47 77 46 / 0 0 0 0 Wink 78 43 77 43 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...29 LONG TERM....93 AVIATION...29
Hazardous weather outlook, Mar 4, 2:23 AM CST, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 223 AM CST Mon Mar 4 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-050830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 223 AM CST Mon Mar 4 2024 /123 AM MST Mon Mar 4 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2024High Wind Warnings in New Mexico, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.